Alert archive / Wyoming / Flash Flood Warnings in 2014

Flash Flood Warning 8, NWS Riverton, WY

June 27, 2014Natrona County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jun 27, 2014, 8:33 PM MDT for Natrona County, Wyoming. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2014, 8:33 PM MDT (02:33 UTC)
Expired
Jun 27, 2014, 10:30 PM MDT
In force
117 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 177 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1870 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WGUS55 KRIW 280233
FFWRIW
WYC025-280430-
/O.NEW.KRIW.FF.W.0008.140628T0233Z-140628T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
833 PM MDT FRI JUN 27 2014

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 1030 PM MDT

* AT 832 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA.  RAINFALL OF THREE QUARTERS OF AN INCH IN A BRIEF 
  PERIOD OF TIME.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CASPER...BAR NUNN...EDNESS K WILKINS STATE PARK...EVANSVILLE...
  HOGADON SKI AREA...HOMA HILLS...I25 EXIT 182...I25 EXIT 191...I25
  EXIT 197...JCT I25 AND HWY 20...NATRONA COUNTY AIRPORT...PARADISE
  VALLEY AND RED BUTTES VILLAGE.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
201.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4274 10649 4299 10650 4299 10608 4273 10607

$$

C. BAKER
4 follow-up statements
072 
WGUS75 KRIW 280310
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
910 PM MDT FRI JUN 27 2014

WYC025-280430-
/O.CON.KRIW.FF.W.0008.000000T0000Z-140628T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
910 PM MDT FRI JUN 27 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL NATRONA
COUNTY UNTIL 1030 PM MDT...

AT 907 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
THE HEAVIEST RAINFALL ESTIMATES WERE ALONG POISON SPIDER CREEK AND
CASPER CREEK WITH RAINFALL UP TO EIGHT TENTHS OF AN INCH IN LESS
THAN 30 MINUTES. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CASPER...BAR NUNN...EDNESS K WILKINS STATE PARK...EVANSVILLE...
HOGADON SKI AREA...HOMA HILLS...I25 EXIT 182...I25 EXIT 191...I25
EXIT 197...JCT I25 AND HWY 20...NATRONA COUNTY AIRPORT...PARADISE
VALLEY AND RED BUTTES VILLAGE.

FLOODING OF UNDERPASSES ALONG INTERSTATE 25 IS LIKELY.  NATRONA COUNTY
EMERGENCY MANAGEMENT REPORTED LOCAL STREET FLOODING IN CASPER. 

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
201.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4274 10649 4299 10650 4299 10608 4273 10607

$$

C. BAKER
870 
WGUS75 KRIW 280324
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
924 PM MDT FRI JUN 27 2014

WYC025-280430-
/O.CON.KRIW.FF.W.0008.000000T0000Z-140628T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
924 PM MDT FRI JUN 27 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL NATRONA
COUNTY UNTIL 1030 PM MDT...

AT 920 PM MDT...THE PUBLIC REPORTED FLOODING FROM THUNDERSTORMS
WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.  FLOODING WAS 
REPORTED ON YELLOWSTONE AND INTERSTATE 25.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CASPER...BAR NUNN...EDNESS K WILKINS STATE PARK...EVANSVILLE...
HOGADON SKI AREA...HOMA HILLS...I25 EXIT 182...I25 EXIT 191...I25
EXIT 197...JCT I25 AND HWY 20...NATRONA COUNTY AIRPORT...PARADISE
VALLEY AND RED BUTTES VILLAGE.

RADAR INDICATED THE HEAVIEST RAINFALL ESTIMATES WERE ALONG POISON 
SPIDER CREEK AND CASPER CREEK WITH RAINFALL UP TO EIGHT TENTHS OF AN 
INCH IN LESS THAN 30 MINUTES. 

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
201.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4274 10649 4299 10650 4299 10608 4273 10607

$$

C. BAKER
260 
WGUS75 KRIW 280345
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
945 PM MDT FRI JUN 27 2014

WYC025-280430-
/O.CON.KRIW.FF.W.0008.000000T0000Z-140628T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
945 PM MDT FRI JUN 27 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL NATRONA
COUNTY UNTIL 1030 PM MDT...

AT 943 PM MDT...THE PUBLIC REPORTED FLOODING FROM THUNDERSTORMS WITH 
VERY HEAVY RAINFALL ACROSS THE WARNED AREA.  FLOODING WAS REPORTED 
ON YELLOWSTONE AND MCKINLEY STREETS AND INTERSTATE 25.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CASPER...BAR NUNN...EDNESS K WILKINS STATE PARK...EVANSVILLE...
HOGADON SKI AREA...HOMA HILLS...I25 EXIT 182...I25 EXIT 191...I25
EXIT 197...JCT I25 AND HWY 20...NATRONA COUNTY AIRPORT...PARADISE
VALLEY AND RED BUTTES VILLAGE.

RADAR INDICATED THE HEAVIEST RAINFALL OCCURRED ALONG POISON SPIDER CREEK 
AND CASPER CREEK WITH RAINFALL UP TO EIGHT TENTHS OF AN INCH IN LESS 
THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4274 10649 4299 10650 4299 10608 4273 10607

$$

C. BAKER
546 
WGUS75 KRIW 280422
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1022 PM MDT FRI JUN 27 2014

WYC025-280437-
/O.EXP.KRIW.FF.W.0008.000000T0000Z-140628T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
1022 PM MDT FRI JUN 27 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL
NATRONA COUNTY WILL BE ALLOWED TO EXPIRE AT 1030 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4274 10649 4299 10650 4299 10608 4273 10607

$$

C. BAKER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:58 PM MDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 27, 3:58 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
358 PM MDT FRI JUN 27 2014

.SHORT TERM...TONIGHT THROUGH SATURDAY

THE STRATIFORM CLOUDINESS AND PRECIP HAS DISSIPATED...AND IN ITS
PLACE...THE SUN HAS HAD A CHANCE TO DESTABILIZE THE AIRMASS. THE
AIRMASS IS VERY MOIST WITH THE LCL AROUND 4K IN MANY AREAS. THREE
DISTINCT BANDS OF THUNDERSTORMS HAVE DEVELOPED. THE FIRST ONE IS
AFFECTING NATRONA AND JOHNSON COUNTIES AND WILL BE EXITING THE
AREA IN A COUPLE OF HOURS. THE MAIN TROUGH AXIS APPEARS TO RUN
DOWN ALONG THE SPINE OF THE BIG HORN MOUNTAINS DOWN ALONG THE
CASPER ARCH. BEHIND THIS TROUGH AXIS...A SECOND MORE POTENT BAND
NOW EXTENDS FROM THE CODY FOOTHILLS DOWN INTO THE UPPER WIND RIVER
BASIN WHICH COULD POUNCE DIRECTLY ON KRIW AND SIDESWIPE KLND DURING
THE NEXT HOUR OR SO WITH POTENTIALLY IFR OR LIFR CONDITIONS FOR A
BRIEF PERIOD OF TIME. THE THIRD BAND IS NOW TRACKING EAST ACROSS
THE IDAHO WYOMING BORDER. SCATTERED SHOWERS AND THUNDERSTORMS ASCT
WITH THE UNSTABLE WRAP AROUND WILL LINGER WELL INTO THE EVENING
WITH MOST OF THE ACTIVITY RELEGATED TO THE NORTHERN TWO THIRDS OF
THE CWA. BY MIDNIGHT...MOST OF THE SHOWER ACTIVITY WILL HAVE
DIMINISHED AS THE TROUGH EXITS TO THE EAST AND A STRENGTHENING
RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST. ON SATURDAY...A
WEAKER DISTURBANCE WILL SKIRT NORTHERN WYOMING BRINGING THAT
PORTION OF THE STATE A THREAT OF ISOLD TO SCT LATE DAY
THUNDERSTORM ACTIVITY. TEMPERATURES SHOULD RUN ABOUT 10 DEGREES
WARMER SATURDAY. PATCHY FOG IS A POSSIBILITY SATURDAY MORNING BUT
SHOULD NOT BE WIDESPREAD WITH CLOUDINESS EXPECTED TO STILL INHIBIT
RADIATIONAL COOLING.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

SATURDAY SHORTWAVE WILL KEEP SCATTERED MOUNTAIN SHOWERS AND
THUNDERSTORMS GOING IN THE FAR NORTH WITH ISOLATED SHOWERS AND
THUNDERSTORMS ELSEWHERE ACROSS THE NORTH INTO THE EVENING HOURS.
ANOTHER SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE SE ON SUNDAY
WITH A FEW SHOWERS AND THUNDERSTORMS POSSIBLE AGAIN IN THE NORTH AND
ALONG THE COLD FRONT. INSTABILITY IS NOT GREAT BUT PROBABLY ENOUGH
FORCING ALONG WITH FRONT TO COMBINE WITH MODEST MOISTURE AND HEATING
TO FIRE A FEW SHOWERS AND THUNDERSTORMS TO THE NORTHERN MOUNTAINS
AND ADJACENT FOOTHILLS. MUCH COOLER AND MORE STABLE ON MONDAY BEHIND
THE FRONT WITH ISOLATED SHOWERS AND SMALL CHANCE OF TSTMS TO THE
SAME AREA AGAIN. OTHERWISE...COOL WITH HIGHS ONLY IN THE 60S TO
LOWER 70S FOR MANY AREAS EAST OF THE DIVIDE. STILL LOOKS DRY AND
MILD WEST AND SOUTHWEST. TEMPERATURES START TO MODERATE SLOWLY
TUESDAY AND THEN ACCELERATE WEDNESDAY THROUGH FRIDAY WITH BUILDING
RIDGE TO OUR WEST TUESDAY NIGHT AND WEDNESDAY MOVING OVERHEAD
THURSDAY AND THEN TO OUR EAST ON THE 4TH OF JULY. COULD BE A VERY
WARM TO HOT PERIOD AS H7 ARE FORECAST TO MOVE INTO THE MID TO HIGH
TEENS WHICH MEANS 90S EAST OF THE DIVIDE. EVENTUALLY MOISTURE AND
DISTURBANCES WILL GET DRAWN AROUND THE UPPER HIGH/RIDGE FOR ISOLATED LATE
DAY STORMS SO NO CHANGES TO ONGOING FORECAST.

&&

.AVIATION.../00Z ISSUANCE/

THE STRATIFORM CLOUDINESS AND PRECIP HAS DISSIPATED AND IN ITS
PLACE WHERE THE SUN HAS HAD A CHANCE TO DESTABILIZE THE AIRMASS.
THE AIRMASS IS VERY MOIST WITH THE LCL AROUND 4K IN MANY AREAS. THREE
DISTINCT BANDS OF THUNDERSTORMS HAVE DEVELOPED. THE FIRST ONE IS
AFFECTING NATRONA AND JOHNSON COUNTIES AND WILL BE EXITING THE
AREA IN A COUPLE OF HOURS. A SECOND MORE POTENT BAND NOW EXTENDS
FROM THE CODY FOOTHILLS DOWN INTO THE UPPER WIND RIVER BASIN WHICH
COULD POUNCE ON KRIW DURING THE NEXT HOUR OR SO WITH POTENTIALLY
IFR OR LIFR CONDITIONS FOR A BRIEF PERIOD OF TIME. THE THIRD BAND
IS NOW TRACKING EAST ACROSS THE IDAHO WYOMING BORDER.
WINDS ARE EXPECTED TO BE GENERALLY FROM THE WEST TO NORTHWEST IN
MOST AREAS...WITH THE STRONGEST WINDS OVER SOUTHWEST WYOMING.
TONIGHT...THE DYNAMICS WITH THIS TROUGH QUICKLY PULLS EAST WITH
CONVECTION EXPECTING TO END IN MUCH OF THE AREA BY 03Z
SATURDAY...BUT CANNOT RULE OUT SOME SHOWER ACTIVITY OVER THE
NORTHWEST/NORTHERN MOUNTAINS THROUGH FRIDAY NIGHT. MVFR/IFR
CONDITIONS WILL OCCUR IN AND AROUND CONVECTION...BUT PROLONGED
MVFR/IFR CONDITIONS AT AREA TERMINALS ARE NOT EXPECTED AT THIS
TIME. HOWEVER MOUNTAINS WILL BE OBSCURED MUCH OF THE
TIME...ESPECIALLY OVER CENTRAL/NORTHERN AREAS.

&&

.FIRE WEATHER...

MORE SHOWER AND THUNDERSTORM ACTIVITY FOR THE REST OF TODAY...ALONG
WITH MUCH COOLER TEMPERATURES AND MORE CLOUD COVER ACROSS THE
STATE AS WELL AS A GOOD CHANCE FOR WETTING RAIN. THINGS WILL CLEAR
UP A BIT ON SATURDAY WITH A STEADY DRY AND WARM WESTERLY FLOW
DEVELOPING...ESPECIALLY ACROSS RAWLINS DISPATCH. THE WARMING TREND
CONTINUES INTO SUNDAY WITH WESTERLY BREEZES ALSO CONTINUING ACROSS
THE STATE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 6 PM MDT THIS EVENING WYZ007>011.

&&

SHORT TERM...LIPSON
LONG TERM...SKRBAC
AVIATION...LIPSON
FIRE WEATHER...LIPSON
Hazardous weather outlook, Jun 27, 5:00 AM MDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT FRI JUN 27 2014

WYZ001>020-022>030-281100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT FRI JUN 27 2014

...FLOOD WATCH FOR PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING IN
EFFECT THROUGH 6 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
ACROSS WESTERN AND CENTRAL WYOMING TODAY AND TONIGHT. THE PRIMARY
HAZARD WITH THE STORMS TODAY WILL BE HEAVY RAIN. THERE IS PARTICULAR
CONCERN FOR NORTHEASTERN PORTIONS OF THE FORECAST AREA WHERE A FLOOD
WATCH IS IN EFFECT THROUGH 6PM TONIGHT. PLEASE SEE THE LATEST FLOOD
WATCH FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AND SUNDAY...ISOLATED THUNDERSTORMS ACROSS NORTHERN
WYOMING ON SATURDAY.  WINDY WITH ELEVATED FIRE DANGER ACROSS
THE SOUTHWEST AND SOUTH CENTRAL.

WEDNESDAY AND THURSDAY...ISOLATED THUNDERSTORMS NORTH AND
CENTRAL WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND DAMAGE OR
FLOODING. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 27, 5:32 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
532 PM MDT FRI JUN 27 2014

WYZ007-008-017-280015-
BIGHORN MOUNTAINS WEST WY-OWL CREEK AND BRIDGER MOUNTAINS WY-WIND
RIVER BASIN WY-
532 PM MDT FRI JUN 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT COUNTY UNTIL 615
PM MDT...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HIDDEN VALLEY...OR 9 MILES
SOUTH OF SHOSHONI...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MONETA AND U.S. HWY 20/26 MILE MARKER 80 AROUND 610 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4346 10753 4290 10780 4304 10824 4347 10807
TIME...MOT...LOC 2332Z 277DEG 21KT 4311 10808

C. BAKER
Special weather statement, Jun 27, 6:05 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
605 PM MDT FRI JUN 27 2014

WYZ023-024-280045-
SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-
605 PM MDT FRI JUN 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN SUBLETTE AND
NORTHERN LINCOLN COUNTIES UNTIL 645 PM MDT...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STAR VALLEY REST AREA...OR NEAR THAYNE...
MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
TURNERVILLE AROUND 620 PM MDT.
MEADOW CREEK GUARD STATION AROUND 645 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4309 11060 4271 11059 4278 11104 4305 11103
TIME...MOT...LOC 0006Z 270DEG 14KT 4289 11096

C. BAKER
Special weather statement, Jun 27, 6:12 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
612 PM MDT FRI JUN 27 2014

WYZ007>009-017-019-020-280100-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-GREEN
MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER ELEVATIONS
WY-OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
612 PM MDT FRI JUN 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA AND EASTERN
FREMONT COUNTIES UNTIL 700 PM MDT...

AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 20/26 MILE MARKER 70...OR 28 MILES
EAST OF SHOSHONI...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 20/26 MILE MARKER 60 AND HILAND AROUND 640 PM MDT.
ARMINTO AROUND 650 PM MDT.
WALTMAN REST AREA AROUND 655 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4346 10757 4345 10751 4349 10751 4349 10713
      4287 10722 4292 10769 4346 10772
TIME...MOT...LOC 0012Z 273DEG 18KT 4313 10754

C. BAKER
Special weather statement, Jun 27, 6:53 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
653 PM MDT FRI JUN 27 2014

WYZ007>009-019-020-280145-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-GREEN
MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER ELEVATIONS
WY-OWL CREEK AND BRIDGER MOUNTAINS WY-
653 PM MDT FRI JUN 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NATRONA COUNTY UNTIL 745
PM MDT...

AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALTMAN REST AREA...OR 44 MILES EAST OF
SHOSHONI...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 20/26 MILE MARKER 50 AROUND 700 PM MDT.
HELL'S HALF ACRE AROUND 710 PM MDT.
U.S. HWY 20/26 MILE MARKER 40 AROUND 720 PM MDT.
POWDER RIVER AROUND 725 PM MDT.
U.S. HWY 20/26 MILE MARKER 30 AND NATRONA AROUND 745 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4243 10733 4315 10740 4334 10749 4348 10747
      4348 10673 4244 10668
TIME...MOT...LOC 0054Z 280DEG 21KT 4312 10720

C. BAKER
Special weather statement, Jun 27, 7:29 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
729 PM MDT FRI JUN 27 2014

WYZ009-019-020-022-280230-
BIGHORN MOUNTAINS SOUTHEAST WY-CASPER MOUNTAIN WY-GREEN MOUNTAINS AND
RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER ELEVATIONS WY-
729 PM MDT FRI JUN 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 830
PM MDT...

AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF U.S. HWY 20/26 MILE MARKER
20...OR 26 MILES WEST OF CASPER...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 20/26 MILE MARKER 20 AROUND 750 PM MDT.
EMIGRANT GAP AROUND 800 PM MDT.
U.S. HWY 20/26 MILE MARKER 10 AND NATRONA COUNTY AIRPORT AROUND 810
PM MDT.
PARADISE VALLEY...RED BUTTES VILLAGE AND U.S. HWY 220 MILE MARKER 110
AROUND 815 PM MDT.
MILLS AND CENTRAL WYOMING FAIRGROUNDS AROUND 820 PM MDT.
JCT I25 AND HWY 20...CASPER EVENTS CENTER...CASPER...I25 EXIT 191 AND
BAR NUNN AROUND 825 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 187 AND
239.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4349 10628 4244 10630 4245 10699 4348 10701
TIME...MOT...LOC 0129Z 271DEG 22KT 4286 10680

C. BAKER
Special weather statement, Jun 27, 8:07 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
807 PM MDT FRI JUN 27 2014

WYZ019-020-022-280245-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
807 PM MDT FRI JUN 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
845 PM MDT...

AT 804 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EMIGRANT GAP...OR 9 MILES WEST OF CASPER...
MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
PARADISE VALLEY AND RED BUTTES VILLAGE AROUND 815 PM MDT.
MILLS AND CENTRAL WYOMING FAIRGROUNDS AROUND 820 PM MDT.
JCT I25 AND HWY 20...CASPER EVENTS CENTER...CASPER...I25 EXIT 191 AND
BAR NUNN AROUND 825 PM MDT.
EVANSVILLE AND EASTRIDGE MALL AROUND 835 PM MDT.
I25 EXIT 182 AROUND 840 PM MDT.
EDNESS K WILKINS STATE PARK AROUND 845 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
207.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4245 10608 4246 10662 4305 10662 4309 10607
TIME...MOT...LOC 0207Z 265DEG 20KT 4285 10648

C. BAKER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:05 PM MDTSpecial Weather StatementRIW40 min
Jun 27, 6:12 PM MDTSpecial Weather StatementRIW48 min
Jun 27, 6:53 PM MDTSpecial Weather StatementRIWNatrona52 min
Jun 27, 7:29 PM MDTSpecial Weather StatementRIWNatrona61 min
Jun 27, 8:07 PM MDTSpecial Weather StatementRIWNatrona38 min
Jun 27, 9:40 PM MDTAreal Flood AdvisoryRIWJohnson6 hr
Jun 28, 1:49 PM MDTSpecial Weather StatementRIWJohnson41 min
Jun 28, 1:56 PM MDTSpecial Weather StatementRIWJohnson49 min
Jun 28, 1:59 PM MDTSevere Thunderstorm WarningRIWBig Horn, Park61 min

Nearby

Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.